Hail, Okaloosa
- When
- July 20, 1:10 PM CST to 1:13 PM CST
- Where
- Okaloosa County, Niceville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.533, -86.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 20, 3:08 AM CST, 10 hours 2 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED SHORT TERM NATIONAL WEATHER SERVICE MOBILE AL 408 AM CDT THU JUL 20 2006 .SHORT TERM (TODAY AND TONIGHT)...A WEAK VORT MAX (MID LEVEL DISTURBANCE) LOCATED AT 09Z JUST SOUTH OF COLUMBUS GA WILL DRIFT SLOWLY SOUTHWEST TODAY. ADDITIONAL WEAK UPPER DISTURBANCES ARE NOTED TO THE NORTHWEST WHICH HAS AIDED IN THE DEVELOPMENT OF PERIODIC ISOLATED SHOWERS OVER NORTH GA AND EAST CENTRAL AL OVERNIGHT. AS THE WEAK VORT MAX SLIDES SOUTHWEST...WE EXPECT MORE SCATTERED STORMS DEVELOPING DURING MAX HEATING TODAY...WITH THE BEST COVERAGE NORTH OF INTERSTATE 10 AND ACROSS THE INTERIOR COUNTIES OF SOUTH ALABAMA. AGAIN...THE OBSERVED AND FORECAST VERTICAL MOISTURE/TEMP PROFILES SUGGEST SOME OF THE STORMS THIS AFTERNOON COULD GET HEFTY PRODUCING SUDDEN DOWNBURST WINDS AROUND 50 MPH...IN ADDITION TO FREQUENT LIGHTNING STRIKES...SMALL HAIL AND HEAVY RAINS TOTALING 2 TO 3 INCHES PER HOUR. ISOLATED SEVERE STORMS CANNOT BE RULED OUT EITHER...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. LIKE YESTERDAY...THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS. TEMPS TODAY WERE CLOSER TO THE MET MOS INLAND AND CLOSER TO MAV MOS ALONG THE IMMEDIATE COAST. /05 .LONG TERM (FRIDAY THROUGH WEDNESDAY)...SFC RIDGE OVER THE EASTERN AND NORTH CENTRAL GULF BEGINS TO BREAK DOWN AS H5 TROF AND TRAILING FRONTAL BOUNDARY APPROACH FROM THE NORTH. BY SAT TROF AXIS MOVES INTO THE LOWER MS RIVER VALLEY WITH WEAKENING FRONTAL BOUNDARY STALLING OVER CENTRAL SECTIONS OF AL AND MS. WITH THIS PATTERN A SERIES OF MID LEVEL KICKERS WILL LIKELY MOVE AROUND THE BASE OF THE TROF OVER THE WEEKEND AND INTO EARLY NEXT WEEK GIVING WAY TO BETTER MID LEVEL FORCING...LIKELY LEADING TO BETTER CONVERGE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEKEND. WITH THIS PATTERN ALOFT AND GOOD MOISTURE CONVERGENCE NEAR THE STALLED BOUNDARY OVER CENTRAL AND NORTHERN SECTIONS OF THE CWFA...FAIRLY SIGNIFICANT RAINFALL AMOUNTS BEGINNING SAT AND CONTINUING THROUGH EARLY NEXT WEEK WILL BE POSSIBLE. CLOSER TO THE COAST WEAK SEABREEZE CIRCULATIONS BY MID TO LATE AFTERNOON WILL HELP INITIATE FAIRLY DECENT COVERAGE ALSO DUE TO THE BETTER MID LEVEL FORCING ALOFT. THE BEST CHANCE THOUGH FOR SIGNIFICANT RAINFALL OVER THE WEEKEND WILL BE NEAR AND ALONG THE STALLED BOUNDARY TO THE NORTH. BY LATE IN THE PD SLIGHTLY LESS COVERAGE IS NOTED BY ALL THE MODELS DUE TO THE MID LEVEL TROF LIFTING OFF TO THE NE. AS FOR TEMPS WILL CONTINUE TO LOAD 00Z MEXMOS THROUGH THE PD. /32 && .MARINE...WEAK HIGH PRESSURE EXTENDING FROM THE WESTERN ATLANTIC INTO THE EASTERN GULF WILL PERSIST THROUGH MONDAY. SOUTHWESTERLY WINDS AND SEAS WILL INCREASE OVER THE WEEKEND AS A WEAK TROUGH OF LOW PRESSURE MOVES IN FROM THE NORTHWEST AND SETTLES OVER CENTRAL MISSISSIPPI AND ALABAMA. AS THE TROUGH MOVES SOUTH TO JUST NORTH OF THE COAST...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE MARINE AREA OVER THE WEEKEND. WE WILL ALSO BE ADVERTISING A MODERATE RISK OF RIP CURRENTS AT THE BEACHES FOR THE WEEKEND GIVEN 10 TO 15 KT SOUTHWESTERLY WINDS AND A LARGE AFTERNOON EBB TIDE OF 1.5 TO 2 FT. /05 && .FIRE WEATHER...NO CONCERNS. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 75 94 75 / 30 20 20 20 PENSACOLA 95 77 92 76 / 30 10 20 20 DESTIN 92 79 91 78 / 30 10 20 20 EVERGREEN 97 71 94 73 / 30 20 30 20 WAYNESBORO 98 73 94 75 / 30 20 40 20 CAMDEN 99 71 94 73 / 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/JG 32/EE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU JUL 20 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-202300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE LATE MORNING AND AFTERNOON HOURS AS A WEAK UPPER LEVEL DISTURBANCE MOVES SOUTHWEST ACROSS SOUTHERN ALABAMA. A FEW STORMS WILL BECOME STRONG ENOUGH TO PRODUCE SUDDEN DOWNBURST WINDS NEAR 50 MPH...IN ADDITION TO PRODUCING FREQUENT DANGEROUS LIGHTNING STRIKES AND SMALL HAIL. LOCALLY HEAVY RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER HOUR WILL ALSO BE POSSIBLE. THE STORMS WILL BE THE MOST NUMEROUS IN COVERAGE AND THE STRONGEST IN INTENSITY DURING THE MID AFTERNOON HOURS. ISOLATED SEVERE STORMS THIS AFTERNOON CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAKENING FRONTAL BOUNDARY WILL STALL ACROSS CENTRAL MISSISSIPPI AND ALABAMA OVER THE WEEKEND...WITH SOMEWHAT GREATER COVERAGES OF SCATTERED THUNDERSTORMS EXPECTED ACROSS THE CENTRAL GULF COAST REGION SATURDAY AND SUNDAY. WHILE ORGANIZED DEVELOPMENT OF SEVERE STORMS IS NOT ANTICIPATED...A FEW ISOLATED SEVERE STORMS IN THE AFTERNOON AND EARLY EVENING HOURS OVER THE WEEKEND ARE POSSIBLE. GENERALLY...HOWEVER...THE PROBABILITY OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED BRIEF AND ISOLATED NATURE OF ANY SEVERE STORMS THIS AFTERNOON...ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SIGNIFICANT SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 127 PM CDT THU JUL 20 2006 ALZ061-063-201930- LOWER MOBILE-UPPER MOBILE- 127 PM CDT THU JUL 20 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHERN MOBILE COUNTY... AT 124 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM GRAND BAY TO LAURENDINE...AND MOVING NORTH AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... SAINT ELMO...BELLEFONTAINE...IRVINGTON...I10 AND MCDONALD ROAD AND THEODORE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 131 PM CDT THU JUL 20 2006 FLZ004-006-201930- COASTAL OKALOOSA-COASTAL SANTA ROSA- 131 PM CDT THU JUL 20 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST OKALOOSA AND SOUTHEAST SANTA ROSA COUNTIES... AT 128 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTHWESTERN OKALOOSA COUNTY...AND MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTHWESTERN OKALOOSA COUNTY THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 138 PM CDT THU JUL 20 2006 ALZ064-201945- LOWER BALDWIN- 138 PM CDT THU JUL 20 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN BALDWIN COUNTY... AT 137 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR FOLEY...AND MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FOLEY...ELBERTA...SUMMERDALE...ROBERTSDALE AND ELSANOR THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM 45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY.
The Eglin Afb radar (KEVX), 55 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519263.